Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
129 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes blood in urine?

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10106 Questions

default
Posted on Thu, 8 Sep 2016 in Urinary and Bladder Problems
Question: I just urinated and noticed some blood at the beginning of the stream. I saw something similar about 6 months ago but it only happened one time previous to today. I have no pain at all.
doctor
Answered by Dr. P. T. Patil 1 hour later
Brief Answer:
Needs to consult qualified Urologist.

Detailed Answer:
hello
Thanks for query based on the facts and your age blood at the beginning of urination is most likely to be due to Enlarged prostate which is common at this age.

I shall be happy if you can post me few more details to help me in making comments on your problem.
1) Are you taking any drug like Aspirin ?
2) Do you have other urinary symptoms like Frequency for urination ,urgency,poor stream etc ?

The bleeding usually occurs due to rupture of superficial vein over the surface of the prostate which gets sealed off immediately .

You need to consult qualified Urologist for clinical and digital rectal examination and get following basic tests done to confirm the diagnosis.
1) Urine routine and culture.
2) Ultrasound scanning of abdomen and pelvis with specific mention of Post Void Residual (PVR)urine
3) Serum PSA.

Further treatment will depend upon result of these tests and final diagnosis.

In the mean while start taking antibiotic like Ciprofloxacin and Nitrofurantoin twice daily and Tomsulosin once daily .

Hope I have answered your query ,please feel free to ask if you have more questions , I shall be happy to help you .
Thanks and Regards.
Dr.Patil.




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 1 hour later
Do not take aspirin or any other medication. I do notice poor stream.
doctor
Answered by Dr. P. T. Patil 34 minutes later
Brief Answer:
Need to investigate .

Detailed Answer:
Hello
Thanks for follow up .
Bleeding is mostly due to enlarged prostate and needs to be investigated on the lines suggested in my reply earlier .

Urologist may do endoscopic examination of bladder and urethra (Cystoscopy)

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Procedures ,  

Recent questions on  Ciprofloxacin

doctor1 MD

My 6 month old daughter has been on 5 different antibiotics for her ear infection. We finally took her to an ENT and, after a thorough examination,...

doctor1 MD

my 7 months old baby was passing mucoid stool for last 15 days..at first i started homeopathy medicine(as its has no side effect) but it doesnt...

doctor1 MD

My son was diagnosised withmono about three weeks ago. He had an ear infection also, and it was treated with cipro antibiotic. He now is feeling...

doctor1 MD

I have a GFR OF 49, I have a history of high blood pressure, and chronic urinary track infection,swollen and painfull legs below tne knees, was...

doctor1 MD

Hello Doctor, My baby is 10 days old and having a white discharge from left eye and rashes of red patches with white in the middle on body. What...

doctor1 MD

Bottom eye lids swollen, tender to the touch and when I blink. Skin under eye is swollen and pinkish in color. When bottom eye lids are pulled away...

doctor1 MD

My husband, 85 yrs old, has experienced chills . The same problem as several times before when he had bladder infections. He takes 1 Ciprofloxacin...